MAUDE Adverse Event Report: TELEFLEX MEDICAL BLADDER CATHETER, PVC, TIEMANN; CATHETER, UROLOGICAL

TELEFLEX MEDICAL BLADDER CATHETER, PVC, TIEMANN; CATHETER, UROLOGICAL
Model Number IPN050977
Medical Device Problem Codes Device Handling Problem (3265); Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: my brother has issue with his urethra and he have to go to doctor for catheterization every 2-3 weeks.He is bleeding after this procedure.They put the catheter in and instructing him to take it out in day or two.Then he needs to return used catheter back to doctor.My question for you is if you look at the pictures do the catheters originally from your factory looks like this with the cut outs.In our opinion these look like they have been cut out by someone at home? the edges are sharp rigged and also the space is too close and make the catheter too weak and collapsing and that in my opinion is causing the bleeding followed by swollen passage in urethra and necessity for repeated procedures.Please let me know if this is your unmodified product.I would like to bring this up to our urologist.No device available for investigation.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that: my brother has issue with his urethra and he have to go to doctor for catheterization every 2-3 weeks.He is bleeding after this procedure.They put the catheter in and instructing him to take it out in day or two.Then he needs to return used catheter back to doctor.My question for you is if you look at the pictures do the catheters originally from your factory looks like this with the cut outs.In our opinion these looks like they have been cut out by someone at home; the edges are sharp rigged and also the space is too close and make the catheter too weak and collapsing and that in my opinion is causing the bleeding followed by swollen passage in urethra and necessity for repeated procedures.Please let me know if this is your unmodified product.I would like to bring this up to our urologist.No device available for investigation.
 
Additional Manufacturer Narrative
(b)(4).No product was returned for investigation and the lot number is unknown, therefore a visual examination or a manufacturing document review could not be performed.The product was manufactured in 2014 (shelf-life is 5 years) and should not be used since at least 2020.The catheter eyes are manipulated, the existing eyes have been enlarged, are uneven and sharp-edged.Furthermore, an additional third catheter eye was cut out.However, the catheters are only manufactured with 2 catheter eyes.In addition, the customer reported that the catheter was placed by the doctor, the customer should remove it after 1-2 days and return it to the doctor.According to the ifu, the catheter is not suitable for long-term use and is also a single-use product.A manufacturing-related failure could not be identified.Possible root cause is an intentional use error.Based on the investigation above, we cannot confirm the complaint.

Brand Name
BLADDER CATHETER, PVC, TIEMANN
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
TELEFLEX MEDICAL
71394 kernen
Manufacturer (Section G)
TELEFLEX MEDICAL
willy-rusch-str. 4 - 10
71394 kernen 71394
GM   71394
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13584950
Report Number9610520-2022-00002
Device Sequence Number4642511
Product Code KOD
UDI-Device Identifier04026704031870
UDI-Public04026704031870
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN050977
Device Catalogue Number221800-000240
Device Lot NumberUNKN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown